Thunderstorm Wind, Stanton
- When
- August 11, 8:30 PM CST
- Where
- Stanton County, 4 mi NW of Manter
- Measured
- 62 kt (71 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.550, -101.933
Three inch diameter tree limb broken.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 11, 1:57 PM CST, 6 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 257 PM CDT THU AUG 11 2005 .DISCUSSION... DAYS 1-2... THE MAIN QUESTION THROUGH SATURDAY IS HOW MUCH RAIN WILL FALL...AND WHERE...BETWEEN TONIGHT AND SATURDAY. 12Z UPPER AIR ANALYSIS SHOWED 100KT 250MB JET ACROSS THE NORTHERN DAKOTAS INTO NORTHERN MINNESOTA...WITH 60+ KT JET EXTENDING SOUTHWEST INTO THE INTERMOUNTAIN WEST REGION. THE DEEPENING CENTRAL CANADA TROUGH HAS EFFECTIVELY FLATTENED THE SUBTROPICAL RIDGE OVER THE SOUTHERN PLAINS...ALLOWING THE SLOW-MOVING FRONT IN THE LOWER TROPOSPHERE TO APPROACH SOUTHWEST KANSAS. THIS AFTERNOON, BOUNDARY LAYER CONVERGENCE ALONG THE FRONT EXTENDED FROM FAR SOUTHEAST COLORADO THROUGH THE NORTHWEST ZONES OF THE DDC CWA INTO SOUTH-CENTRAL NEBRASKA. RICH LOW LEVEL MOISTURE RESIDES SOUTH OF THE FRONT, ALONG THE FRONT, AND NORTH OF THE FRONT EVEN. GOODLAND IS SOME 100 MILES NORTHWEST OF THE FRONT AND STILL HOLDING A 63 DEWPOINT WITH A NORTH WIND. THE MORNING SOUNDING AT NORTH PLATTE HAD A TOTAL PRECIPITABLE WATER CONTENT OF 1.85 INCHES. WIDESPREAD 1.5 TO NEARLY 2.0 INCHES OF PRECIPITABLE WATER ALONG WITH CONVERGENCE ON THE BOUNDARY IS ENOUGH TO BOOST POPS TO 40-50 PERCENT OVER THE WESTERN HALF OF THE CWA. A SUBTLE UPPER AIR DISTURBANCE APPEARS TO BE ENHANCING CONVECTION OVER THE SOUTHERN COLORADO ROCKIES...WHICH LEADS ME TO BELIEVE THAT WE MAY HAVE A FAIRLY ORGANIZED COMPLEX OF STORMS GOING WELL INTO THE OVERNIGHT HOURS OVER MUCH OF MY WESTERN ZONES. GIVEN THIS THINKING, IVE TALKED MYSELF INTO INCREASING POPS INTO LIKELY CATEGORY OVER THE SOUTHWESTERN CWA. FRIDAY...TONIGHTS MCS WILL WANE DURING THE EARLY MORNING HOURS FRIDAY BEFORE ANOTHER DEVELOPS IN THE AFTERNOON. IT IS FAIRLY UNCLEAR EXACTLY WHERE THIS WILL OCCUR, AND WILL BE STRONGLY DEPENDENT ON MESOSCALE BOUNDARIES AND ADEQUATE AFTERNOON DESTABILIZATION. I DO NOT EXPECT THE FRONT TO MOVE SOUTH MUCH AT ALL, BUT WHILE THE SURFACE BOUNDARY MAY BE SOUTH, FRONTOGENETIC FORCING ABOVE THE SURFACE WOULD LIKELY SUPPORT ELEVATED THUNDERSTORMS NORTH OF THE SURFACE BOUNDARY. IN FACT, THE UKMET/GFS/NAM ALL SUPPORT A CONTINUED BOUT OF RAIN AND THUNDERSTORMS THROUGH FRIDAY NIGHT AND EVEN SATURDAY AS UPPER FLOW PARALLELS THE LOW LEVEL FRONT. THE FCST WILL CALL FOR 40-50 POPS ALL THE WAY THROUGH SATURDAY. BY SATURDAY NIGHT, IT IS NOT NOT OUT OF THE REALM OF POSSIBILITIES THAT MUCH OF SOUTHWEST KANSAS WILL SEE WELL OVER AN INCH OR TWO OF CUMULATIVE RAINFALL FROM THIS PROLONGED EVENT. DAYS 3-7... THE CLEAR FEATURE IN THE DIAGNOSTIC DATA IS THE LARGE AREA OF PERSISTENT AND NEARLY STATIONARY CONVECTION OVER AND EAST OF MALAYSIA. WHILE IT IS CLEARLY NOT AN MJO FEATURE, IT IS STILL HAVING AN IMPACT ON THE FLOW FEATURES DOWNSTREAM OVER THE EAST PACIFIC AND NORTH AMERICA AND SUPPORTS THE CURRENT HIGHER AMPLITUDE CIRCULATION PATTERN OVER THE NORTHERN HEMISPHERE. THE DETERMINISTIC MODELS AND ENSEMBLES REMAIN IN FAIRLY GOOD AGREEMENT WITH THE LONG WAVE PATTERN THROUGH NEXT WEDNESDAY THOUGH THERE ARE, OF COURSE, LARGE DIFFERENCES IN HOW THEY HANDLE SHORT WAVE ENERGY IN THE FLOW. SINCE THOSE DISTURBANCES WILL BE THE WEATHER PRODUCERS I HAVE CHOSEN NOT TO VACILLATE BETWEEN MODEL RUNS AND HAVE LEFT THE GOING GRIDS AS THEY ARE. FOR THE OUTLOOK PERIOD OF DAY 8-10, SURPRISINGLY, THE GFS IS THE MODEL THAT MAINTAINS THE HIGHER AMPLITUDE PATTERN AND HAVE THUS STAYED WITH ITS SOLUTION. ALL IN ALL, LITTLE CHANGE ANYWHERE IN THE DAY 3-10 TIME PERIOD. && .PRELIMINARY POINT TEMPS/POPS... DDC 69 88 67 80 / 30 50 50 50 GCK 67 86 65 78 / 50 50 50 50 EHA 66 89 65 79 / 60 50 50 50 LBL 69 89 66 81 / 60 50 50 50 HYS 67 86 67 77 / 30 30 30 40 P28 71 91 70 87 / 30 40 50 50 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && UMSCHEID/JOHNSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 500 AM CDT THU AUG 11 2005 KSZ030-031-043>046-061>066-074>081-084>090-121000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 500 AM CDT (400 AM MDT) THU AUG 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT SOME SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TODAY, MAINLY NORTH AND WEST OF A ELKHART TO HAYS LINE. LATER TONIGHT, A SLIGHT CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS ALL OF SOUTHWESTERN KANSAS. NONE OF THESE THUNDERSTORMS TODAY OR TONIGHT ARE EXPECTED TO REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY THROUGH SUNDAY. AT THIS TIME, IT DOES NOT APPEAR THAT ANY OF THIS THUNDERSTORM ACTIVITY WILL BE SEVERE. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT. 26
The Dodge City radar (KDDC), 175 km away, was scanning. The volume nearest the first event began at 02:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
Three inch diameter tree limb broken.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472369.